On roulette which allows stakes on infinitely many holes

David Gilat*, Ernst August Weiss

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


It is shown that if a gamble γ stakes positive amounts on infinitely many holes of a subfair roulette-table, then for every e{open}>0, there is a gamble γ * with positive stakes on only a finite number of holes, such that γQ≦γ*Q+ε for every nondecreasing function Q bounded above by 1 on [0, ∞]. It is deduced from this proposition that a gambler who wishes to maximize his chances to increase his current fortune by a specified amount, has no advantage in ever placing positive stakes on more than a finite number of holes on any single spin. This result settles a question left open in [1].

Original languageEnglish
Pages (from-to)282-285
Number of pages4
JournalIsrael Journal of Mathematics
Issue number3-4
StatePublished - Dec 1976
Externally publishedYes


Dive into the research topics of 'On roulette which allows stakes on infinitely many holes'. Together they form a unique fingerprint.

Cite this